MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) INSYTE-N WINGED YEL 24GA X 0.56IN; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) INSYTE-N WINGED YEL 24GA X 0.56IN; INTRAVASCULAR CATHETER
Model Number 381311
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Initial reporter phone#: (b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that a insyte-n winged yel 24ga x 0.56in had the needle through the catheter and a split catheter during use.The following was reported by the initial reporter: "we have been informed of a malfunction with the (b)(4) reference device.The service informs us that for several months now, 50% of this material is unusable when opening.The bevel of the needle is oriented on the wrong side and when the caregivers readjust the positioning of the bevel, the catheter splits or is pierced.All lots are affected by this problem.The affected device is at your disposal.There were no patient consequences.As stated in the report, these incidents are frequent (50% of the equipment is unusable).No incriminated device has been kept, this incident occurring once out of two times.However, unused devices of the same reference were set aside.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2020-12-10.H6: investigation summary: one representative and one actual sample was received by our quality team for evaluation.From the returned samples, no needle bevel incorrect orientation was observed.However, needle through catheter was observed on the returned actual sample.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.The following controls have been put in place to prevent and detect the needle being pierced through catheter from occurring: the vision system camera is not out of focus when capturing the defect by using various metal blocks for different gauges to prevent the vision assembly from dropping under its weight and the catheter is aligned to one side using vacuum to aid the insertion of the cannula thus reducing the likelihood of this nonperformance from occurring.A daily challenge of the vision system is performed and visual inspection is performed during outgoing inspection.This incident has been added to our database of reported incidents.
 
Event or Problem Description
It was reported that a insyte-n winged yel 24ga x 0.56in had the needle through the catheter and a split catheter during use.The following was reported by the initial reporter: "we have been informed of a malfunction with the 381311 reference device.The service informs us that for several months now, 50% of this material is unusable when opening.The bevel of the needle is oriented on the wrong side and when the caregivers readjust the positioning of the bevel, the catheter splits or is pierced.All lots are affected by this problem.The affected device is at your disposal.There were no patient consequences.As stated in the report, these incidents are frequent (50% of the equipment is unusable).No incriminated device has been kept, this incident occurring once out of two times.However, unused devices of the same reference were set aside.".

Brand Name
INSYTE-N WINGED YEL 24GA X 0.56IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10805669
Report Number8041187-2020-00710
Device Sequence Number11712330
Product Code FOZ
UDI-Device Identifier30382903813118
UDI-Public30382903813118
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number381311
Device Catalogue Number381311
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer12/24/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1